Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 26, NWS Mobile, AL

March 9, 2008

NWS Mobile, AL issued this red flag warning at Mar 9, 2008, 7:12 AM EDT. It took effect at Mar 9, 2008, 2:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2008, 7:12 AM EDT (11:12 UTC)
In effect from
Mar 9, 2008, 2:00 PM EDT
Expired
Mar 9, 2008, 6:00 PM EDT
In force
4 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 091112
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
612 AM CDT SUN MAR 9 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM CDT THIS AFTERNOON 
OVER PORTIONS OF THE NORTHWEST FLORIDA PANHANDLE INTERIOR DUE TO A
LONG DURATION OF CRITICALLY LOW HUMIDITY BELOW 35 PERCENT...

.SURFACE HIGH PRESSURE BRINGS A DRY DAY TO THE AREA TODAY.

FLZ003-005-092200-
/O.NEW.KMOB.FW.W.0026.080309T1800Z-080309T2200Z/
INLAND SANTA ROSA-INLAND OKALOOSA-
612 AM CDT SUN MAR 9 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM CDT THIS
AFTERNOON. 

LOWEST DAYTIME HUMIDITIES LOOK TO DIP TO AROUND 30 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LOW RELATIVE HUMIDITY INCREASES THE POTENTIAL
FOR FIRE GROWTH.

$$
1 follow-up statement
000 
WWUS84 KMOB 091905
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
205 PM CDT SUN MAR 9 2008

...RED FLAG WARNING IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON OVER
PORTIONS OF THE NORTHWEST FLORIDA PANHANDLE INTERIOR DUE TO A LONG
DURATION OF CRITICALLY LOW HUMIDITY BELOW 35 PERCENT...

.SURFACE HIGH PRESSURE BRINGS A DRY DAY TO THE AREA TODAY.

FLZ003-005-092200-
/O.CON.KMOB.FW.W.0026.000000T0000Z-080309T2200Z/
INLAND SANTA ROSA-INLAND OKALOOSA-
205 PM CDT SUN MAR 9 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

LOWEST DAYTIME HUMIDITIES LOOK TO DIP TO AROUND 25 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LOW RELATIVE HUMIDITY INCREASES THE
POTENTIAL FOR FIRE GROWTH.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Mar 9, 6:01 AM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Mar 9, 6:01 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
501 AM CDT SUN MAR 9 2008

.SHORT TERM TODAY THROUGH TONIGHT...SURFACE HIGH PRESSURE WAS
EASING OFF TO THE NORTHEAST...LEAVING A RATHER TRANQUIL PATTERN
BEHIND FOR TODAY AND TONIGHT. AFTER A COLD START THIS MORNING...WITH
MANY AREAS FREEZING OR BELOW...EXPECT A NICE WARM UP WITH TEMPERATURES
MAINLY IN THE 60S BY THIS AFTERNOON WITH SUNNY SKIES AND LIGHT WINDS.
NOT AS COOL TONIGHT BUT MAY STILL BE A SMALL AREA OF FREEZING
TEMPERATURES BETWEEN CRESTVIEW...EVERGREEN AND HIGHLAND HOME FOR
EARLY MONDAY MORNING. /11

.LONG TERM MONDAY THROUGH SATURDAY...FORECASTERS WILL BE WATCHING
AN UPPER LEVEL DISTURBANCE EASING ACROSS TEXAS THROUGH THE DAY
MONDAY. AHEAD OF THIS FEATURE...DEEP LAYER MOISTURE INCREASES AND
EDGES NORTHWARD FROM THE WESTERN GULF AND INTO THE UPPER TEXAS AND
LOUISIANA COAST. SOME OF THIS MOISTURE SHEARS OFF AND SPREADS EAST
ACROSS THE NORTHERN GULF BY TUESDAY MORNING WITH MID/UPPER LEVEL
IMPULSE. WEAK LIFT MAY BE ENOUGH TO GENERATE A SMALL CHANCE OF
SHOWERS LATE MONDAY NIGHT/TUESDAY MORNING OVER PORTIONS OF THE
WESTERN ZONES. LOOKS LIKE BEST MOISTURE SHIFTS SOUTHWARD INTO THE
GULF LATER IN THE DAY TUESDAY AS UPPER ENERGY EXITS TO THE EAST AND
HIGH PRESSURE BUILDS IN FROM THE NORTH. ANOTHER FAST MOVING MID LEVEL
DISTURBANCE MAY BRING CLOUDS ON WEDNESDAY...BUT NOT ANTICIPATING MUCH
IN THE WAY OF RAINFALL WITH THIS FEATURE...DUE TO LIMITED MOISTURE.

LATE IN THE WEEK...FORECASTERS ARE ANTICIPATING A BETTER DEFINED LOW
TO MOVE EASTWARD ACROSS THE SOUTHERN STATES. HOWEVER...THERE IS
CONSIDERABLE SPREAD AMONGST THE GLOBAL MODELS ON THE POSITION OF THE
LOW. THE ECMWF/CANADIAN 09MAR08 00UTC SOLUTIONS HAVE THE LOW PASSING
EASTWARD ACROSS THE MID SOUTH LATE THURSDAY AND ACROSS NORTHERN
ALABAMA FRIDAY MORNING. THE GFS SOLUTION 24 HRS AGO WAS MORE IN LINE
WITH THE CURRENT ECMWF/CANADIAN SOLUTION BUT MUCH STRONGER WITH THE
LOW. THE LATEST RUN HAS A WEAKER LOW NOW SKIRTING THE NORTHERN GULF
EARLY FRIDAY MORNING...LIFTING NORTHEAST ACROSS THE CAROLINAS LATE IN
THE DAY. THE SPREAD IN THE GUIDANCE...NOT UNUSUAL IN THE EXTENDED
PERIODS...LENDS TO LOWER CONFIDENCE IN TAKING ANY SOLUTION OVER THE
OTHER. HOWEVER...THE POSITION AND EASTWARD MOVEMENT OF THE SYNOPTIC
SCALE LOWER PRESSURES LATE IN THE WEEK DOES SUGGEST A HIGHER CHANCE
OF RAIN LATE THURSDAY AND INTO FRIDAY. THE LATEST FORECAST CALLS FOR
AN OVERALL MODERATING TREND TO TEMPERATURES WITH AVERAGE MAX/MINS
THROUGH THE PERIOD NOT FAR FROM CLIMATOLOGY. /10

&&

.MARINE...WINDS HAVE DIMINISHED OVER THE MARINE AREA AS SEAS
CONTINUE TO SUBSIDE. THE MARINE AREA WILL SEE A LIGHT...MAINLY EAST
WIND FOR THE NEXT FEW DAYS AS ANOTHER HIGH PRESSURE AREA DROPS INTO
THE SOUTHERN STATES WITH WINDS CONTINUING FROM NORTHEAST TO
SOUTHEAST...GENERALLY LESS THAN 15 MPH UNTIL LATE WEDNESDAY OR
THURSDAY. SOUTHEAST WINDS ON THE INCREASE THURSDAY AS A WEAK SURFACE
TROUGH AND FRONT APPROACH AND THE PRESSURE GRADIENT TIGHTENS UP
BETWEEN IT AND HIGH PRESSURE MOVING OFF THE SOUTHEAST COAST AND OVER
THE ATLANTIC. /11

&&

.FIRE WEATHER...WENT AHEAD AND RAISED A RED FLAG FOR INTERIOR SANTA
ROSA AND OKALOOSA COUNTIES TODAY. WILL LIKELY BE A CLOSE CALL BUT
DECIDED TO ERROR ON THE CAUTIOUS SIDE. LOOKS AS IF THE WINDS WILL
BECOME EAST TO SOUTHEAST OVER COASTAL AND WESTERN SECTIONS OF THE
PANHANDLE BY MID AFTERNOON AND PREVENT THE SURFACE HUMIDITY FROM
GETTING TOO LOW. AT THE START OF DAYLIGHT SAVINGS TIME THE WINDS WERE
CALM JUST ABOUT EVERYWHERE ACROSS THE AREA EXCEPT FOR A LIGHT NORTH
EAST WIND NEAR THE BEACHES. EXPECT THE WINDS TO GRADUALLY BECOME EAST
TO SOUTHEAST DURING THE DAY...BUT LIGHT AND WITH HIGH PRESSURE IN THE
LOW LEVELS...ALSO EXPECT LIGHT TRANSPORT WINDS. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      64  41  69  45 /  00  00  05  10
PENSACOLA   61  41  66  46 /  00  00  05  10
DESTIN      59  45  65  47 /  00  00  05  10
EVERGREEN   61  31  69  35 /  00  00  05  05
WAYNESBORO  64  35  66  42 /  00  00  05  05
CAMDEN      62  33  69  39 /  00  00  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WARNING UNTIL 10 AM SUNDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...FREEZE WARNING UNTIL 10 AM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM 1 PM SUNDAY TO 5 PM SUNDAY FOR THE
     FOLLOWING ZONES: INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...FREEZE WARNING UNTIL 10 AM SUNDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...NONE.
&&
Hazardous weather outlook, Mar 9, 7:00 AM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT SUN MAR 9 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
101200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CDT SUN MAR 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...
AND THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM THIS MORNING...MAINLY
FOR AREAS NORTH OF THE IMMEDIATE COAST.

THERE WILL BE AN INCREASED RISK OF WILD FIRES THIS AFTERNOON DUE TO
LOW SURFACE HUMIDITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A SURFACE LOW IS EXPECTED TO BE IN THE AREA ON THURSDAY. THIS WILL
RESULT IN INCREASING WINDS AND SEAS OVER THE MARINE AREA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED
FOR WEATHER OPERATIONS THROUGH TONIGHT.

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.